We report the history of a religion teacher who was hospitalized in December 2009 during the H1N1 outbreak at our hospital. The 62-year-old man presented in the emergency room with malaise, high fevers and dyspnea. Relevant findings included rales over both lungs, an elevated CRP and a chest x-ray with bilateral interstitial infiltrates suggesting a H1N1 pneumonia. His comorbidities included coronary and hypertensive heart disease, diabetes mellitus Type 2 and chronic renal insufficiency. Although H1N1 virus was not detected by PCR in the nasopharyngeal swabs, Oseltamivir 2 × 75 mg/die was begun and continued for 4 days. His breathing and general condition improved markedly. However, a delirium with psychotic and paranoid symptoms developed which persisted after discharge at home. There, they almost led to a catastrophic event. Although the infection could have been the cause of the delirious state, we propose that it was caused by Oseltamivir. Neuropsychiatric symptoms have been reported in case reports with Oseltamivir, however, this side effect was not specifically investigated when the drug was evaluated.
Pubget Updates sends you emails when Pubget finds new papers that match your search. Use Pubget Updates to get the latest articles for your specialty, written by a colleague, or published by your favorite journals.